Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: blood in urine for over a year


 sop22 - Mon Oct 01, 2007 12:21 pm

this is a question for my mum, she is 57, and for over a year she has had blood in her urine, and today she was simply told, she spends too long on her feet at her age (id hardly call her old!) she has also had blood in her stools, but that hasnt been re-tested since her colonoscopy, this was three months ago and has never been followed up by doctors since. the colonoscopy found some polyps which were removed but that is it.
she suffers from something to do with alot of scarring on her oesophogus. she takes tablets for that, and it means she cant take thing slike ibuprofen. what could be causing her this problem? i suspect it may be a gall bladder problem as she cannot eat thing slike pastry and not set off her pain in upper right and belching. she says she has never been tested for this but could that cause the blood in stool and urine?
 Dr. Chan Lowe - Tue Oct 02, 2007 8:24 pm

User avatar Hi Sop22,

The pain that she has after eating could very well be due to a gallbladder problem; however, this should not cause blood to be in her urine and would be a very rare cause of blood in the stool.

I would recommend that your mother see a nephrologist (kidney specialist). There are many reasons for blood in the urine. It may be a harmless condition but may also be due to a more severe problem.

Best wishes.
 sop22 - Wed Oct 03, 2007 2:47 am

thank you very much, i will let her know, i think its definately something that needs following up as she has been told she is anemic due to these things. thank you for your help :)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us